4

votes

Why do vitamin supplements make me queasy?

Answered on August 19, 2014
Created January 28, 2012 at 7:26 PM

I have tried all sorts of vitamin supplements, the dairy and wheat-free once dailies, but even when taken with food, they make me very queasy. Any one else experience this? What might be the cause?

363d0a0277a8b61ada3a24ab3ad85d5a

(4642)

on January 29, 2012
at 08:27 PM

Here is a link to one of his articles on it - http://articles.mercola.com/sites/articles/archive/2009/04/17/Why-Taking-Supplements-Could-be-Hazardous-to-Your-Health.aspx

32f5749fa6cf7adbeb0b0b031ba82b46

(41757)

on January 29, 2012
at 03:55 PM

Stearate, as in stearic acid, the saturated fatty acid that paleo folk eat gobs of? I'd want to see the data before I buy into that.

C2450eb7fa11b37473599caf93b461ef

(3225)

on January 29, 2012
at 01:36 PM

Whole Foods' store brand, 2000 iu. I usually take 3 to 4 of them.

26b0f1261d1a0d916825bd0deeb96a21

(5798)

on January 28, 2012
at 11:35 PM

Thanks, I eat fat with every meal.

26b0f1261d1a0d916825bd0deeb96a21

(5798)

on January 28, 2012
at 08:41 PM

No, I don't use the cheapies with fillers. I do eat with them, as spelled out above.

26b0f1261d1a0d916825bd0deeb96a21

(5798)

on January 28, 2012
at 07:45 PM

What brand/type of Vit D do you take?

  • 26b0f1261d1a0d916825bd0deeb96a21

    asked by

    (5798)
  • Views
    1.7K
  • Last Activity
    1285D AGO
Frontpage book

Get FREE instant access to our Paleo For Beginners Guide & 15 FREE Recipes!

7 Answers

best answer

1
Ea55e74c1ca497e748f9e00934181cea

(183)

on January 28, 2012
at 08:06 PM

I think its the iron in most multi, get one iron free and get easy iron if needed. I like the orange triad, now stuff and ON. I am using vitamin shoppe now.

2
C2450eb7fa11b37473599caf93b461ef

on January 28, 2012
at 07:41 PM

Same here, and my mom, too. Once, I actually had to pull my car over the side of the road to be sick after stupidly taking vitamins with no food. (Even with food, they're not great.) I just don't take the ones that make me sick. That pretty much leaves Vitamin D, and I'm cool with that.

C2450eb7fa11b37473599caf93b461ef

(3225)

on January 29, 2012
at 01:36 PM

Whole Foods' store brand, 2000 iu. I usually take 3 to 4 of them.

26b0f1261d1a0d916825bd0deeb96a21

(5798)

on January 28, 2012
at 07:45 PM

What brand/type of Vit D do you take?

1
32f5749fa6cf7adbeb0b0b031ba82b46

(41757)

on January 29, 2012
at 03:45 AM

I too get queasy burps if I take my vitamins on an empty stomach. Many vitamins are bitter themselves. I find that bitter foods tent to turn my stomach more easily than others.

1
363d0a0277a8b61ada3a24ab3ad85d5a

(4642)

on January 28, 2012
at 11:40 PM

Does it have magnesium stearate in it? That is a binder that Dr. Mercola contends is not good for you, and can even be harmful.

363d0a0277a8b61ada3a24ab3ad85d5a

(4642)

on January 29, 2012
at 08:27 PM

Here is a link to one of his articles on it - http://articles.mercola.com/sites/articles/archive/2009/04/17/Why-Taking-Supplements-Could-be-Hazardous-to-Your-Health.aspx

32f5749fa6cf7adbeb0b0b031ba82b46

(41757)

on January 29, 2012
at 03:55 PM

Stearate, as in stearic acid, the saturated fatty acid that paleo folk eat gobs of? I'd want to see the data before I buy into that.

1
F2cd77a6d2133ca3ae5b4353c4047577

on January 28, 2012
at 10:47 PM

1) Make sure any supplements that you do take are of decent quality.

2) Many, if not most vitamin supplements, are fat-soluble. Don't just take with food. Take with some fat(ty food).

26b0f1261d1a0d916825bd0deeb96a21

(5798)

on January 28, 2012
at 11:35 PM

Thanks, I eat fat with every meal.

0
Cf4576cbcc44fc7f2294135609bce9e5

on January 28, 2012
at 11:56 PM

i dont take a multivitamin but i do notice that they have a paint coating of titanium dioxide to give a pretty white coating. i wash it off befor i feed it to my yeast that ferment my wine. im pretty sure that titanium is a heavy metal and might have unknown toxicity issues yet to be discovered. at one time i was concerned about the gelatin coating coming from europe might have Mad Cow prions in it. But Gummy Bears were not banned it might have been just over looked.

0
96440612cf0fcf366bf5ad8f776fca84

(19413)

on January 28, 2012
at 08:38 PM

I've had that happen with a cheap Multi many years ago, I suspect one of the B vitamins, or one of the fillers they use. Eat some food with it and it will go away.

26b0f1261d1a0d916825bd0deeb96a21

(5798)

on January 28, 2012
at 08:41 PM

No, I don't use the cheapies with fillers. I do eat with them, as spelled out above.

Answer Question


Get FREE instant access to our
Paleo For Beginners Guide & 15 FREE Recipes!